| Model Number |
1320-0233 |
| Medical Device Problem Code |
Residue After Decontamination (2325)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
03/05/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
Event or Problem Description
As reported: "all three sieves / screwdrivers are dirty after preparation and sterilization after opening the sieve [.].As a result, the operating room staff had to open a new sieve intraoperatively.Unfortunately, the instruments were also dirty here.The instruments were cleaned by ultrasound and in a water bath under bending - here the note that bending is probably very difficult.There was no additional steam cleaning, as there is a fear that residues may be pushed further "inside".Since such obvious contamination was not noticed during cleaning (even when cleaning again - the dirty but unused instruments have been reprocessed again), it is assumed that the "contamination" is "pulled out" again in the fractionated vacuum process.For this reason, the contamination is only visible after sterilization and opening.Sales rep mentioned the additional cleaning instructions again in the conversation and also mentioned the rigid screwdriver as an alternative.".
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the alleged failure mode.Device inspection revealed the following: all 3 set screwdrivers received show signs of normal usage.An examination revealed that before decontamination (at the manufacturer) there was residue found on the spiral and after the decontamination there was no debris, residuals or particles on the flexible part.There was just a slight discoloration visible on the spring.Optical discoloration was identified as scratches and dents as well as partially significant material abrasion.This was caused by contact with other instrument / implants either intra-operative or during cleaning sterilization.The general cleanability of the screwdriver in the flexible part was proved during design validation.Based on the investigation, the root cause was attributed to a user related issue.The failure was caused by not following the cleaning technique during sterilization.If any further information is provided, the complaint report will be updated.
Event or Problem Description
As reported: "all three sieves / screwdrivers are dirty after preparation and sterilization after opening the sieve [.].As a result, the or staff had to open a new sieve intraoperatively.Unfortunately, the instruments were also dirty here.The instruments were cleaned by ultrasound and in a water bath under bending - here the note that bending is probably very difficult.There was no additional steam cleaning, as there is a fear that residues may be pushed further "inside".Since such obvious contamination was not noticed during cleaning (even when cleaning again - the dirty but unused instruments have been reprocessed again), it is assumed that the "contamination" is "pulled out" again in the fractionated vacuum process.For this reason, the contamination is only visible after sterilization and opening.Sales rep mentioned the additional cleaning instructions again in the conversation and also mentioned the rigid screwdriver as an alternative.".